Penile fracture after priapism due to sildenafil ingestion:
A 36-year-old man presented with complaints of swelling, pain and deformed penis for 2 days. He had a history of 100 mg sildenafil ingestion, following which he sustained a prolonged erection that persisted even after sexual intercourse. He tried vigorous masturbation to relieve it, but he failed.

After this exercise, while he was sleeping, his child mistakenly fell over his erect penis, following which he developed sudden severe pain in his penis and lost tumescence. On examination, he had swelling and ecchymosis on the right posterolateral aspect of his penis.

There was no haematuria or blood at meatus. On the basis of history and physical examination, a diagnosis of penile fracture was made. Ultrasound revealed a tear in the lateral wall of the right corpora cavernosa with a large haematoma. The patient was taken for emergency exploration.

Intraoperatively, a defect of approximately 1×1 cm was visualised in the lateral wall of the right corpora cavernosa with a large overlying haematoma. The haematoma was evacuated and the corporeal tear was repaired. The patient was followed up at 3 and 6 weeks. He sustained normal erections and there was no residual deformity.

Learning points
• Patients should be informed about the possible complications of phosphodiesterase type 5 (PDE-5) inhibitors.

• PDE-5 inhibitors can cause priapism as its complication, and patients should be counselled to take timely treatment as delay can lead to grave consequences.

• Recreational use of PDE-5 inhibitors should be discouraged.

Read more here: http://casereports.bmj.com/content/2018/bcr-2018-226562.full
1 share
Like
Comment
Share

Post Graduate Diploma in Public Health Management

Sponsored
Hurry! Last date to apply - August 24, 2018
 I am Interested